Alert archive / Louisiana / Freeze Warnings in 2011
Freeze Warning 1, NWS Lake Charles, LA
NWS Lake Charles, LA issued this freeze warning at Jan 1, 2011, 2:04 PM CST for Avoyelles Parish, Rapides Parish, Vernon Parish, Louisiana; Hardin County, Tyler County, Texas. It took effect at Jan 2, 2011, 4:00 AM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2011, 2:04 PM CST (20:04 UTC)
- In effect from
- Jan 2, 2011, 4:00 AM CST
- Expired
- Jan 2, 2011, 8:00 AM CST
- In force
- 4 hr
- Issued by
- NWS Lake Charles, LA
Counties Avoyelles Parish, LA, Rapides Parish, LA, Vernon Parish, LA, Hardin County, TX, Tyler County, TX
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
091 WWUS74 KLCH 012004 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 204 PM CST SAT JAN 1 2011 ...A LIGHT FREEZE FOR PORTIONS OF SOUTHEAST TEXAS AND CENTRAL LOUISIANA TONIGHT... .ALTHOUGH WINDS WILL MIX THE AIR SOME TONIGHT, CLEARING SKIES AND DEW POINT READINGS IN THE 20S WILL ALLOW FOR A FEW HOURS OF FREEZING TEMPERATURES OVER WESTERN PORTIONS OF HARDIN COUNTY AS WELL AS THE FAR NORTHERN LOCATIONS WITHIN JASPER AND NEWTON COUNTIES IN SOUTHEAST TEXAS, ALSO THE NORTHERN FRINGES OF VERNON AND RAPIDES PARISHES OF CENTRAL LOUISIANA LATE TONIGHT. LAZ027-028-TXZ180>182-201-020400- /O.NEW.KLCH.FZ.W.0001.110102T1000Z-110102T1300Z/ VERNON-RAPIDES-TYLER-JASPER-NEWTON-HARDIN- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...WOODVILLE... JASPER...NEWTON...LUMBERTON 204 PM CST SAT JAN 1 2011 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 7 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 AM CST SUNDAY. TEMPERATURES WILL FALL BELOW FREEZING DURING THE LATTER OVERNIGHT HOURS HOURS AND COULD REMAIN THERE UNTIL SHORTLY AFTER SUNRISE SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$ SWEENEY
2 follow-up statements
646 WWUS74 KLCH 020352 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 952 PM CST SAT JAN 1 2011 ...LIGHT FREEZE EXPECTED TONIGHT... .MUCH COOLER AND DRIER AIR WILL CONTINUE SPILLING INTO THE REGION IN THE WAKE OF THE FRONT THAT MOVED THROUGH THE AREA LAST NIGHT. THIS ADVECTIVE COOLING...IN CONCERT WITH RADIATIONAL COOLING UNDER A CLEAR OVERNIGHT SKY...WILL RESULT IN A PERIOD OF FREEZING OR BELOW FREEZING TEMPERATURES ACROSS PARTS OF EAST TEXAS AND CENTRAL LOUISIANA EARLY SUNDAY MORNING. LAZ029-021100- /O.EXB.KLCH.FZ.W.0001.110102T1000Z-110102T1400Z/ AVOYELLES- INCLUDING THE CITY OF...MARKSVILLE 952 PM CST SAT JAN 1 2011 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CST SUNDAY. TEMPERATURES WILL FALL BELOW FREEZING DURING THE PRE-DAWN HOURS SUNDAY...AND REMAIN AT OR BELOW FREEZING FOR 2 TO 4 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$ LAZ027-028-TXZ180>182-201-021100- /O.EXT.KLCH.FZ.W.0001.110102T1000Z-110102T1400Z/ VERNON-RAPIDES-TYLER-JASPER-NEWTON-HARDIN- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...WOODVILLE... JASPER...NEWTON...LUMBERTON 952 PM CST SAT JAN 1 2011 ...FREEZE WARNING NOW IN EFFECT FROM 4 AM TO 8 AM CST SUNDAY... THE FREEZE WARNING IS NOW IN EFFECT FROM 4 AM TO 8 AM CST SUNDAY. TEMPERATURES WILL FALL BELOW FREEZING DURING THE PRE-DAWN HOURS SUNDAY...AND REMAIN AT OR BELOW FREEZING FOR 2 TO 4 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$ 13
744 WWUS74 KLCH 021006 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 406 AM CST SUN JAN 2 2011 ...LIGHT FREEZE EXPECTED TONIGHT... .MUCH COOLER AND DRIER AIR WILL CONTINUE SPILLING INTO THE REGION IN THE WAKE OF THE FRONT THAT MOVED THROUGH THE AREA LAST NIGHT. THIS ADVECTIVE COOLING...IN CONCERT WITH RADIATIONAL COOLING UNDER A CLEAR OVERNIGHT SKY...WILL RESULT IN A PERIOD OF FREEZING OR BELOW FREEZING TEMPERATURES ACROSS PARTS OF EAST TEXAS AND CENTRAL LOUISIANA EARLY SUNDAY MORNING. LAZ027>029-TXZ180>182-201-021400- /O.CON.KLCH.FZ.W.0001.000000T0000Z-110102T1400Z/ VERNON-RAPIDES-AVOYELLES-TYLER-JASPER-NEWTON-HARDIN- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... WOODVILLE...JASPER...NEWTON...LUMBERTON 406 AM CST SUN JAN 2 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING. TEMPERATURES WILL FALL BELOW FREEZING DURING THE PRE-DAWN HOURS SUNDAY...AND REMAIN AT OR BELOW FREEZING FOR 2 TO 4 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this freeze warning went out at Jan 1, 9:50 AM CST, 4 hours 14 minutes earlier.
Area forecast discussion, Jan 1, 9:50 AM CST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
950 AM CST SAT JAN 1 2011
.UPDATE...WAVY FRONTAL BOUNDARY SEEMS TO HAVE STALLED AGAIN JUST
SOUTH AND EAST OF THE AREA. CLOUD COVER ISSUES FROM OVERRUNNING
WITH LAYERED STRATOCU, ALTOCU AND CS PER LATEST FCST NAM SOUNDINGS
WHILE THE ACTUAL LCH SOUNDING SHOWING AN EXTENSIVE LAYER
ASSOCIATED WITH THE FRONTAL BOUNDARY TOPPING OFF AT JUST OVER 5K FEET.
WILL TRIM BACK EXPECTED TEMPERATURES SINCE IT NO LONGER APPEARS
LIKELY WE WILL SEE MUCH SUN TODAY. WILL KEEP MENTION OF SLT CHC OF
SHOWERS OVER ACADIANA EAST OF LAFAYETTE. GRIDS ALREADY UPDATED. ZONES TO
FOLLOW.
SWEENEY
&&
.PREV DISCUSSION... /ISSUED 310 AM CST SAT JAN 1 2011/
DISCUSSION...MAIN FORECAST ISSUE FOR THE NEAR TERM WILL BE
FORECASTING THE PROGRESSION OF THE FRONT AS IT MOVES THROUGH SW
LOUISIANA. FRONT IS CURRENTLY STRETCHING FROM NEAR AEX TO EAST OF
LCH. LATEST NAM AND GFS SHOW SUBTLE DIFFERENCES...BUT BOTH ARE IN
GENERAL AGREEMENT IN MOVING THE CONVECTIVE BOUNDARY A LITTLE SLOWER
THAN PREVIOUSLY FORECASTED. NAM STILL HAS MODEST LOW LEVEL THTE
VALUES THROUGH 18Z SO WILL HAVE LOW POPS THIS MORNING PRIMARILY OVER
EASTERN AREAS. CLEARING TREND ON TRACK FOR LATER TODAY AND
TONIGHT. ALTHOUGH GUIDANCE MIN TEMPS IN THE LOWER 30S FOR MOST
NORTHERN AREAS TONIGHT...WILL HOLD OFF ON FREEZE WARNING FOR
NORTHERN AREAS FOR NOW. FREEZING TEMPERATURES WILL BE LIKELY
ESPECIALLY OVER THE NORTHERN AREAS MONDAY MORNING. LONGER TERM
FORECAST ISSUES WILL MAINLY BE POPS AS MODELS SUGGEST NEXT FRONTAL
SYSTEM WILL STALL NEAR THE COAST. AT THIS TIME...NO SIGNIFICANT
ADJUSTMENTS PLANNED FOR THE POP FORECASTS. AFTER
MONDAY...TEMPERATURES SHOULD BE CLOSE TO NORMAL THROUGH MUCH OF NEXT
WEEK.
MARINE...MAIN ISSUES IN THE NEAR TERM WILL BE WILL BE PATCHY DENSE
FOG JUST OFFSHORE...WHICH SHOULD LAST ONLY A FEW HOURS WITH FROPA. THE
OTHER ISSUE WILL BE ONGOING SCA. THERMAL GRADIENT IS NOT AS STRONG
BUT WILL EXTEND NEARSHORE SCA THROUGH SUN 00Z AND OFFSHORE SCA
THROUGH SUN 12Z...SCEC FOR NEARSHORE. DESPITE APPROACHING FRONT
NEXT WEEK...GRADIENT IS NOT AS STRONG SO NO SIGNIFICANT MARINE
HAZARDS ARE EXPECTED AT THIS TIME.
04
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 60 38 57 33 57 / 10 10 10 10 10
KBPT 59 37 58 33 57 / 10 10 10 10 10
KAEX 57 34 55 29 55 / 0 10 10 10 10
KLFT 59 37 57 34 57 / 10 10 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST SUNDAY FOR THE FOLLOWING
ZONES: WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING
FROM 20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
SMALL CRAFT EXERCISE CAUTION UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION
BAY.
SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH
ISLAND, TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM.
&&Hazardous weather outlook, Jan 1, 5:03 AM CST, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 503 AM CST SAT JAN 1 2011 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-021115- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- 503 AM CST SAT JAN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL CONTINUE TO MOVE THROUGH THE AREA TODAY. SOME SHOWERS ARE EXPECTED OVER SOUTH CENTRAL THROUGH MID MORNING BUT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FREEZING TEMPERATURES WILL BE POSSIBLE NORTH OF THE I10 CORRIDOR EARLY MONDAY MORNING. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-021115- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 503 AM CST SAT JAN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE OFFSHORE TODAY. GUSTY NORTHERLY WINDS ARE EXPECTED WITH SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THROUGH TODAY OVER THE NEARSHORE WATERS AND THROUGH TONIGHT OVER THE OFFSHORE WATERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 4:12 AM CST | Small Craft Advisory | LCH | 20 hr |
Nearby
Freeze Warnings in Louisiana, 2011Freeze Warnings in Texas, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.